MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Codes Failure to Fire (2610); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/24/2025.D4 batch#: 288d64.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tlc10 device was received with no apparent damage and with a reload present.The reload was received fully loaded with staples with the swing tab in the locked position, the right fork was broken and returned inside a plastic bag.The device was tested with a test reload and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The condition of the reload is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and the proper loading technique is followed.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number: 288d64, and no non-conformance's were identified.A manufacturing record evaluation was performed for the finished device tlc10 lot number: a9773d and no non-conformance's were identified.Additional information was requested, and the following was obtained: did any pieces fall into the patient? if yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? no pieces fell into the patient and the stapler and reload with the piece that broke off the reload will be sent back.
 
Event or Problem Description
It was reported that during an exploratory laparotomy, right hemicolectomy, partial liver resection and possible stoma that on the forth firing after passing the device to the surgeon, the surgeon open and closed the device a few times before attempting to fire where the device locked out.Another was used to continue with the procedure.After inspection of the device it was seen that a piece of the reload snapped off in the back of the device.There were no adverse consequences for the patient.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22318574
Report Number3005075853-2025-04688
Device Sequence Number18389456
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public(01)10705036003120(17)290930(10)A9773D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC10
Device Lot NumberA9773D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown